eHealthMe - Personalized health information eHealthMe - Personalized health information

Personalized health information

  Tools
All drugs: A B C D E F G H I J K L M N O P Q R S T U V W X Y Z
All conditions: A B C D E F G H I J K L M N O P Q R S T U V W X Y Z
Check symptoms  -  Ask a question  -  Write a review  -  Studies  -  Answered/ Unanswered  -  Reviews

Review: could Mirena cause Mood swings?

Summary: Mood swings is found among people who take Mirena, especially for people who are 30-39 old, have been taking the drug for 1 - 6 months, also take medication Wellbutrin, and have Birth control. We study 62,616 people who have side effects while taking Mirena from FDA and social media. Among them, 995 have Mood swings. Find out below who they are, when they have Mood swings and more.

You are not alone: join a support group for people who take Mirena and have Mood swings >>>

Personalized health information: on eHealthMe you can find out what patients like me (same gender, age) reported their drugs and conditions on FDA and social media since 1977. Our tools are free and anonymous. 66 million people have used us. 200+ peer-reviewed medical journals have referenced our original studies. Start now >>>

 

Mirena

Mirena has active ingredients of levonorgestrel. It is often used in birth control. (latest outcomes from 62,967 Mirena users)

Mood swings

Mood swings (an extreme or rapid change in mood) has been reported by people with quit smoking, depression, birth control, attention deficit hyperactivity disorder, stress and anxiety. (latest reports from 24,788 Mood swings patients)

On May, 14, 2015: 62,609 people reported to have side effects when taking Mirena. Among them, 995 people (1.59%) have Mood Swings.

Trend of Mood swings in Mirena reports

Time on Mirena when people have Mood swings * :

< 1 month1 - 6 months6 - 12 months1 - 2 years2 - 5 years5 - 10 years10+ years
Mood swings10.31%28.70%19.28%17.26%18.61%5.83%0.00%

Age of people who have Mood swings when taking Mirena * :

0-12-910-1920-2930-3940-4950-5960+
Mood swings0.00%0.00%2.43%38.54%42.18%16.31%0.54%0.00%

Severity of Mood swings when taking Mirena ** :

leastmoderateseveremost severe
Mood swings0.00%33.33%55.56%11.11%

How people recovered from Mood swings ** :

while on the drugafter off the drugnot yet
Mood swings0.00%10.00%90.00%

Top conditions involved for these people * :

  1. Contraception (673 people, 67.64%)
  2. Menorrhagia (81 people, 8.14%)
  3. Premenstrual syndrome (16 people, 1.61%)
  4. Vaginal haemorrhage (10 people, 1.01%)
  5. Anxiety (9 people, 0.90%)

Top co-used drugs for these people * :

  1. Wellbutrin (12 people, 1.21%)
  2. Cymbalta (10 people, 1.01%)
  3. Zoloft (10 people, 1.01%)
  4. Yasmin (7 people, 0.70%)
  5. Clonazepam (6 people, 0.60%)

* Approximation only. Some reports may have incomplete information.

** Reports from social media are used.

How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.

Get connected: join our support group of mirena and mood swings on

Do you have Mood Swings while taking Mirena?

 

You are not alone! Join a support group on :
- support group for people who take Mirena and have Mood Swings
- support group for people who take Mirena
- support group for people who have Mood Swings

Recent conversations of related support groups:

Browse all Mirena side effects:

Drugs that are associated with:

Could your condition cause:

Can you answer these questions (Ask a question):

More questions for: Mirena, Mood swings

You may be interested at these reviews (Write a review):

  • Aweful body aches and mood swings!
    I have had implanon for 2 weeks now and i have been having aweful muscle pains that last all day and tightness of the joints.i feel as if i have ran 10 miles. Getting this taken out of my arm asap. I can't handle the constant pain anymore.
  • Mirena and the paranoia
    Okay, I will get one thing straight, I DO love my IUD. Luckily I'm one of the ones where it doesn't fall out of me or migrate. It stays put and does it's job.

    I know there have been endless reports of symptoms. I will admit, I have a few of the more common ones, such as false pregnanc ...
  • Diagnosed with postural orthostatic tachycardia syndrome after mirena
    After getting the Mirena put in, I got really sick. I went home and got super dizzy, nauseous, and tired. I felt so sick and could barely function. I called the doctors office and they said it couldn't be from the Mirena. She said that I must have the flu. Well, I kept it in for a little while long ...
  • Lo loestrin and breast plate pain
    This has to be the worst birth control I have ever taken. I felt like two different people. I turned into a lunatic when I was in my cycle - which I never knew when I was on my cycle because I bled for two days here, four days there, 5 days another time. I never knew when I was going to bleed. My fa ...
  • Mirena /pulmonary embolism
    Hi , I was on mirena @ six weeks post delivery of my second sons birth in August of 2011. In march of 2013 I felt extremely tired , sluggish , like I was sick . I also was experiencing tachycardia and fever . I went in to docs and he said I had a respiratory infection and sent me home with an inhale ...

More reviews for: Mirena, Mood swings

Comments from related studies:

  • From this study (11 months ago):

  • I DO NOT recommend this device for ANYONE. I have had it for 13 months and it has completely changed every aspect of my life. All of my symptoms began around the 12-month mark except the excess vaginal secretions and odor which began almost instantly. I also blacked out for the first time in my ife while using Mirena which was the most terrifying experience I have ever had.

    It does prevent pregnancy but it is ruining my physical and mental health. I hope to have it removed soon.
    Hopefully this will help anyone out there in my situation. You don't have to take my word for it either. Research it on your own.

    Reply

    Vee on May, 30, 2014:

    I should add I have also gained a,lot of stomachs weight!!! This med should be banned my body is not right!! Aches all over

    Reply

    Lisa on Mar, 9, 2013:

    I am 34 yr old female who chose to have the IUD placed for painful/heavy periods after having side effects from oral birth control. I had it placed 3 months ago. Since then I have had severe mood swings ranging from anger/aggitation to severe depression. I have gain 15 pounds (in 3 months), all in my abdomen- I look 6-7 months pregnant and no longer fit in any of my pants. I have severe headaches from the moment I wake up until I go to bed- to the point it feels like my head will explode- I take 3 aleve daily and that does nothing for the pain. I have no sex drive, and started having vaginal dryness- for which I was prescibed a vaginal estrogen cream.When the IUD was placed, I bled for almost the whole 3 months to the point I am anemic. I have changed NOTHING in my lifestyle since having the Mirena placed- I am active, work out 3-4 days a week, eat healthy. So, since having the Mirena placed I am on Iron for anemia, been on 2 different anti-depressants, have a vaginal cream. I have called my Dr who said all these side effects are 'normal'. It is not NORMAL for me- I am NOT the same person I was only 3 months ago. I am having this taken out as soon as possible. I am a nurse, and thought I researched this enough, until I started reading these blogs and see how many women have had the same side effects. Some women have had none. I STRONGLY encourage any woman to read more than what the medical and IUD websites state- read what real women are feeling.

    Reply

    Mandy on Mar, 10, 2013:

    I have been having some of the same effects I informed my OB/GYN that I would probly want top have it removed. They told me that the insurance said when they paid for it I would have to try it for six months.I didn't remember them telling me that nore did I sign an agreement. When I got upset about this they sent me a letter that they dropped me as a patient. Now how am I supposed to get this thing out?

    Reply

Post a new comment    OR    Read more comments

NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.

WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.

DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.

You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).

If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.

   

About - Terms of service - Privacy policy - Press - Testimonials - Contact us

 
© 2015 eHealthMe.com. All rights reserved. Use of this site constitutes acceptance of eHealthMe.com's terms of service and privacy policy.